Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 26, NWS Riverton, WY

July 10, 2016Lincoln County, Sublette County, Teton County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 10, 2016, 12:55 PM MDT for Lincoln County, Sublette County, Teton County, Wyoming. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2016, 12:55 PM MDT (18:55 UTC)
Expired
Jul 10, 2016, 1:19 PM MDT
In force
24 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lincoln County, WY, Sublette County, WY, Teton County, WY

The radar

The Pocatello radar (KSFX), 159 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 1:01 PM MDTHAIL 14 E Freedom, WYNICKLE TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 6.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3562 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WUUS55 KRIW 101855
SVRRIW
WYC023-035-039-101945-
/O.NEW.KRIW.SV.W.0026.160710T1855Z-160710T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
1255 PM MDT SUN JUL 10 2016

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL TETON COUNTY IN WYOMING...
  NORTHWESTERN SUBLETTE COUNTY IN WYOMING...
  NORTHWESTERN LINCOLN COUNTY IN WYOMING...

* UNTIL 145 PM MDT

* AT 1254 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR STEWART
  PEAK...WHICH IS 11 MILES SOUTHEAST OF ALPINE...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BONDURANT AROUND 120 PM MDT.
  GRANITE FALLS HOT SPRINGS AROUND 125 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ETNA...THAYNE...CEDAR CREEK GOLF COURSE AND WOLF CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4284 11103 4313 11103 4354 11055 4318 10997
TIME...MOT...LOC 1854Z 235DEG 49KT 4306 11084 

HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN
2 follow-up statements
262 
WWUS55 KRIW 101903
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
103 PM MDT SUN JUL 10 2016

WYC023-035-039-101945-
/O.CON.KRIW.SV.W.0026.000000T0000Z-160710T1945Z/
TETON-SUBLETTE-LINCOLN-
103 PM MDT SUN JUL 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR SOUTH CENTRAL TETON...NORTHWESTERN SUBLETTE AND NORTHWESTERN
LINCOLN COUNTIES...

AT 102 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES EAST OF
STEWART PEAK...WHICH IS 15 MILES EAST OF ALPINE...MOVING NORTHEAST AT
55 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BONDURANT AROUND 120 PM MDT.
  GRANITE FALLS HOT SPRINGS AROUND 125 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ETNA...THAYNE...GRANITE CREEK CAMPGROUND...CEDAR CREEK GOLF COURSE
AND WOLF CREEK CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4284 11103 4313 11103 4354 11055 4318 10997
TIME...MOT...LOC 1902Z 235DEG 49KT 4313 11071 

HAIL...1.00IN
WIND...60MPH
 
$$

BRAUN
146 
WWUS55 KRIW 101919
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
119 PM MDT SUN JUL 10 2016

WYC023-035-039-101928-
/O.CAN.KRIW.SV.W.0026.000000T0000Z-160710T1945Z/
TETON-SUBLETTE-LINCOLN-
119 PM MDT SUN JUL 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL TETON...
NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4284 11103 4313 11103 4354 11055 4318 10997
TIME...MOT...LOC 1918Z 235DEG 49KT 4326 11045 

$$

BRAUN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 11:15 AM MDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 10, 11:15 AM MDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1115 AM MDT SUN JUL 10 2016

.SHORT TERM...Sunday through Tuesday night

A lot going on the next couple of days and not a lot of time to talk
about it. There are still some thunderstorms in far northwestern
Yellowstone Park riding a jet streak moving through the area. There
are a few showers in the northwest as well but most of the state
is dry at this point. With the complex nature of the weather, we
will divide the discussion into west and east of the divide.

West of the divide...Today looks like an active day as a cold front
and upper level low approach the area. Showers will be on going much
of the day, more numerous the further north you go. There will also
be some thunderstorms are well. As for strength of the storms, with
cooler temperatures expected the marginal risk looks overdone to us.
It will also turn cooler this afternoon as the front passes. And
this is when the real fun begins.

Sharply cooler air will move in tonight and into Monday. At the same
time, moisture will be around into tonight with wrap around moisture
persisting into Monday morning as well. With 700 millibar
temperatures falling to the minus 1 to minus 2 range by early Monday
morning, snow, yes snow, could fall as low as 7500 to 8000 feet. As
for accumulation, amounts would be under highlight levels. With the
recent warm weather and warm ground temperatures, snow will have a
very hard time sticking to roads and even the ground at lower
elevations. However, out west there is a good chance that people
will wake up to a fresh snow in the higher elevations. And
appreciable accumulations would be above 9000 feet though with the
highest well above pass level. In addition, any snow that falls
a couple of hours after sunrise will struggle to stick with the
strong July sun. Coverage should taper off in the afternoon as the
low moves away to the east.

The next concern is for cold temperatures later Monday night and
Tuesday night. With a clear sky and a chilly air mass, there will be
good radiational cooling conditions. Some of the western valleys
will likely get close to or possibly below freezing. Otherwise,
Tuesday looks mainly dry with a warming trend beginning. Any
afternoon convection should be restricted to northern portions of
Yellowstone Park and even here storms look to be few and far
between.

East of the Divide...In this area the concern shifts from cold to
fire. As the cold front approaches...the pressure gradient will
tighten and a southwest wind will increase. With full mixing today
700 millibar winds of 30 to 35 knots will be mixed to the surface.
Temperatures will have a good variation across the area however. A
place like Cody with more clouds and an earlier arrival of the front
will see temperatures stuck in the 70s. Meanwhile, in Casper with
almost a full day of sunshine and good downsloping flow will see a
high temperature in the 90s once again. With relative humidity
expected to fall into the single digits again for some areas, we
will continue the Red Flag Warning for Natrona and Johnson Counties.
However, most areas will have elevated fire danger.

In addition, more thunderstorms will be possible, especially across
the north. The GFS is doing it's usual thing of making the Bighorn
range wetter than the Amazon rain forest so we removed POPS there
and most areas before noon. There is the possibility of some
stronger storms with hail and especially erratic downburst winds,
but the best chance of strong to severe storms will be further east.
The chance of thunderstorms will linger into the evening before the
frontal passage and much cooler air moves across the area.

Monday will be a cooler day and early fall like in many areas.
Temperatures will be 10 to 20 degrees cooler than Sunday, with a
greater contrast further east. There will still be a gusty west
wind however. Fire danger should ease a bit though with the
cooler temperatures. There will still be a chance of an
isolated thunderstorm across the north however. And with the cooler
air and low wet bulb zero temperatures, small hail will be the main
threat. A warming trend should then begin on Tuesday as flow turns
more to the southwest. As for the chance of thunderstorms, the
models are split with the NAM dry and GFS having isolated storms
across the north. For now, we have kept the forecast dry.

.LONG TERM...Wednesday through Sunday

Synopsis...An upper level disturbance will bring some showers and a
few thunderstorms across the far north on Wednesday. Above normal
temperatures return to the area Thursday through Sunday.  Slight
chance of thunderstorms will be confined mostly to the far north, or
along and north of a stationary frontal boundary.  The south will
remain dry, breezy and warm with elevated fire danger as fuels
continue to dry out.

Discussion...ECMWF and GFS in better agreement on timing a shortwave
moving across northern Wyoming in westerly flow on Wednesday.  The
shortwave is forecast to move into the NW late Tuesday night and
along and east of the Bighorn Range by Wednesday afternoon.  This
timing would bring showers and a few thunderstorms across the far
north mainly in the morning hours before maximum heating, with
subsidence, drying prevailing int he afternoon.

Both GFS and ECMWF now bring upper low south out of the Gulf of
Alaska into the NW U.S. on Friday, but continue to show spread
shearing low out across the northern Rockies.  Sub-tropical ridge is
expected to strengthen and expand across the southern/central plains
into the central Rockies Saturday and Sunday, resulting building
heights and backing flow.  This should push NW upper low and
associated shortwaves well to the north and west of the area.  GFS
is more aggressive bringing monsoonal moisture north across the
southern border late Sunday.  ECMWF shows basically a hot and dry SW
flow over the weekend.  Temperatures have been pushed to the warmer
side of guidance with H7 temperatures of 15-18c expected over the
area that generally translates to 90-96F around the 5Kft level.

&&

.AVIATION.../18Z ISSUANCE/

West of the continental divide...

VFR conditions will occur through 18z Monday for most terminal
sites. Windy conditions will...however...occur today ahead of a cold
front. This front will move into/through the west this afternoon.
Scattered showers and isolated thunderstorms will be present over
northwest WY as far south as Afton airport today into this evening.
These storms may contain small hail and gusty erratic winds to 45
mph at times. Then scattered rain and high mountain snow showers
tonight over the northwest mountains. Wind shear possible for many
terminal sites tonight into Monday morning with the frontal passage.
Occasional MVFR conditions will occur in the NW mountains with
heavier showers/storms and then after 00z...with lower CIGS possible
near the KJAC terminal Monday morning.

East of the continental divide...

VFR conditions will occur through 18z Monday for most terminal
sites. Quite windy conditions today ahead of an approaching cold
front. This front will move through the region from mid afternoon
through early evening. In northern WY...scattered showers and storms
will occur from 18z through 06z from east to west...then isolated
showers across central and northern to northeast WY through 09z.
These storms may contain small hail and gusty erratic winds to 45mph
at times...especially across northern WY. Isolated to widely
scattered rain and high mountain snow showers tonight over the
northern mountains. Wind shear possible for many terminal sites
tonight into Monday morning with the frontal passage. Occasional
MVFR conditions will occur in the northern mountains with heavier
showers/storms and then again after 02z...with lower CIGS possible
behind the cold front.

&&

.FIRE WEATHER...

...RED FLAG WARNING FOR NATRONA AND JOHNSON COUNTY THIS AFTERNOON...

Today will be another warm day east of the divide. A cold front
approaching from the west will bring a gusty southwest wind with
gusts to 40 mph possible. This, combined with relative humidity
falling to around 10 percent will bring another day of elevated to
extreme fire danger east of the divide and across southern Wyoming.
Isolated thunderstorms will be possible later in the afternoon and
evening with erratic wind possible. In the west, showers will spread
across the area today with some snow possible later tonight. Mixing
and smoke dispersal will be generally be good to excellent outside
of any rain.&&

.RIW Watches/Warnings/Advisories...
Red Flag Warning from noon today to 8 PM MDT this evening for
WYZ280-281.

&&

SHORT TERM...Hattings
LONG TERM...AEM
AVIATION...JB
FIRE WEATHER...Hattings
Hazardous weather outlook, Jul 10, 2:18 AM MDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
218 AM MDT SUN JUL 10 2016

WYZ001>020-022>030-110830-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-
NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-
SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-
NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST-
UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-
SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-
ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY-
218 AM MDT SUN JUL 10 2016

...RED FLAG WARNING IN EFFECT FOR NATRONA AND JOHNSON COUNTIES
FROM NOON UNTIL 8 PM TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ELEVATED FIRE DANGER FOR MANY AREAS EAST OF THE DIVIDE THIS
AFTERNOON WITH EXTREME FIRE DANGER IN NATRONA AND JOHNSON
COUNTIES.

ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH
GUSTY WINDS AND SMALL HAIL POSSIBLE.

SNOW POSSIBLE IN THE WESTERN MOUNTAINS LATER TONIGHT ABOVE 8000
FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY MORNING...SNOW POSSIBLE IN THE HIGHER ELEVATIONS OF THE
WESTERN MOUNTAIN.

MONDAY AND TUESDAY...ELEVATED FIRE WEATHER CONDITIONS CENTRAL AND
SOUTH.

WEDNESDAY THROUGH SATURDAY...ISOLATED THUNDERSTORMS ACROSS THE
NORTH. DRY...WARM AND BREEZY CONDITIONS WILL BRING CONTINUED
ELEVATED FIRE WEATHER CONDITIONS ACROSS THE SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE URGED TO REPORT STRONG WIND GUSTS. THANK YOU.

In the hours before

Special weather statement, Jul 10, 9:35 AM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
935 AM MDT SUN JUL 10 2016

WYZ001-002-012-013-101615-
ABSAROKA MOUNTAINS-TETON AND GROS VENTRE MOUNTAINS-JACKSON
HOLE-YELLOWSTONE NATIONAL PARK-
935 AM MDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TETON AND SOUTH
CENTRAL PARK COUNTIES UNTIL 1015 AM MDT...

AT 934 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MORAN JUNCTION...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BUFFALO VALLEY RANCH AROUND 945 AM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SIGNAL MOUNTAIN
CAMPGROUND...JACKSON LAKE LODGE...TOGWOTEE MOUNTAIN
LODGE...AND BUFFALO RANGER STATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4370 11060 4386 11072 4425 11009 4393 10978
TIME...MOT...LOC 1534Z 238DEG 39KT 4382 11058

BRAUN
Special weather statement, Jul 10, 9:50 AM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
950 AM MDT SUN JUL 10 2016

WYZ001-002-012-013-101800-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...JACKSON
950 AM MDT SUN JUL 10 2016

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AND
MOVING THROUGH NORTHWEST WYOMING THIS MORNING AT 35 TO 45 MPH. THE
MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY WINDS TO 45
MPH...HAIL TO THE SIZE OF NICKLES...BRIEF HEAVY RAINFALL...AND
FREQUENT LIGHTNING.
Special weather statement, Jul 10, 11:34 AM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1134 AM MDT SUN JUL 10 2016

WYZ001-002-012-013-102000-
YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-
TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-
INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...JACKSON
1134 AM MDT SUN JUL 10 2016

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE MOVING
THROUGH NORTHWEST WYOMING TODAY AT 35 TO 45 MPH. THE MAIN THREAT
FROM THIS ACTIVITY WILL BE GUSTY WINDS TO 45 MPH...HAIL TO THE
SIZE OF NICKLES...BRIEF HEAVY RAINFALL...AND FREQUENT LIGHTNING.

WYZ003-004-102000-
CODY FOOTHILLS-NORTH BIG HORN BASIN-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1134 AM MDT SUN JUL 10 2016

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AND
MOVING THROUGH NORTHWEST WYOMING MOUNTAINS TODAY AT 35 TO 45 MPH.
THESE SHOWERS AND STORMS WILL MOVE INTO THE FOOTHILLS AND NORTHERN BIGHORN
THIS AFTERNOON. THE MAIN THREAT FROM THIS ACTIVITY WILL BE GUSTY
WINDS TO 50 MPH...HAIL TO THE SIZE OF NICKLES...BRIEF HEAVY
RAINFALL...AND FREQUENT LIGHTNING.
Special weather statement, Jul 10, 12:20 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1220 PM MDT SUN JUL 10 2016

WYZ003>007-101900-
SOUTHEAST BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-CODY
FOOTHILLS-NORTH BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-
1220 PM MDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WASHAKIE...NORTH
CENTRAL HOT SPRINGS AND SOUTHERN BIG HORN COUNTIES UNTIL 100 PM
MDT...

AT 1220 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER GOOSEBERRY CREEK...WHICH IS 15 MILES SOUTHEAST OF MEETEETSE...
MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
WASHAKIE...NORTH CENTRAL HOT SPRINGS AND SOUTHERN BIG HORN
COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...BADLANDS OVERLOOK AND
GRASS CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4388 10870 4404 10880 4432 10825 4401 10799
TIME...MOT...LOC 1820Z 245DEG 31KT 4400 10866

BRAUN
Special weather statement, Jul 10, 12:38 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1238 PM MDT SUN JUL 10 2016

WYZ012-013-023>025-101915-
SALT RIVER AND WYOMING RANGES-TETON AND GROS VENTRE MOUNTAINS-STAR
VALLEY-UPPER GREEN RIVER BASIN FOOTHILLS-JACKSON HOLE-
1238 PM MDT SUN JUL 10 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TETON...
NORTHWESTERN SUBLETTE AND NORTHWESTERN LINCOLN COUNTIES UNTIL 115 PM
MDT...

AT 1237 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FREEDOM...WHICH IS NEAR THAYNE...MOVING NORTHEAST AT 45 MPH.

NICKEL SIZE HAIL AND WINDS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  THAYNE AND FREEDOM AROUND 1240 PM MDT.
  STAR VALLEY RANCH AROUND 1245 PM MDT.
  STEWART PEAK AROUND 1250 PM MDT.
  BONDURANT AROUND 115 PM MDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CEDAR CREEK GOLF
COURSE...WOLF CREEK CAMPGROUND AND ALPINE CAMPGROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4321 11105 4344 11082 4318 11033 4287 11104
TIME...MOT...LOC 1837Z 235DEG 49KT 4296 11111

BRAUN

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:58 PM MDTSpecial Weather StatementRIWPark32 min
Jul 9, 8:24 PM MDTSpecial Weather StatementRIWPark51 min
Jul 9, 9:12 PM MDTSpecial Weather StatementRIWBig Horn33 min
Jul 10, 9:35 AM MDTSpecial Weather StatementRIWTeton40 min
Jul 10, 12:20 PM MDTSpecial Weather StatementRIWHot Springs40 min
Jul 10, 12:38 PM MDTSpecial Weather StatementRIW37 min
Jul 10, 1:28 PM MDTSpecial Weather StatementRIW47 min
Jul 10, 3:06 PM MDTSpecial Weather StatementRIW24 min
Jul 10, 3:21 PM MDTSpecial Weather StatementRIW24 min
Jul 10, 3:31 PM MDTSpecial Weather StatementRIW29 min
Jul 10, 4:52 PM MDTSpecial Weather StatementRIWTeton38 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.